Florida, 2020

Tornado and Flood in Florida, May 21, 2020

May 21, 2020 · NWS MFL · 12 events in 3 counties and zones

A rex block characterized by a deep upper-level low across the Tennessee Valley Region and an upper-level high across the Great Lakes Region gave way to an upper-level cold pocket across the southeastern portions of the United states. Simultaneously, a mid-level vorticity lobe rotated across the region which also aided in an increase of convection, especially due to the combination of lingering…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$1,000
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A rex block characterized by a deep upper-level low across the Tennessee Valley Region and an upper-level high across the Great Lakes Region gave way to an upper-level cold pocket across the southeastern portions of the United states. Simultaneously, a mid-level vorticity lobe rotated across the region which also aided in an increase of convection, especially due to the combination of lingering boundaries and sea breeze formation. Forecast soundings also showed an inverted V as well as favorable DCAPE values, which were supportive for a few damaging wind gusts with the taller, more robust, updrafts contained hail. Furthermore, tornado potential increased with favorable low level winds and shear across land. Finally, with an overall weaker flow aloft and PWATs approaching the 2 inch mark, some localized flooding occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at May 21, 8:44 AM EST, 3 hours 27 minutes earlier.

Area forecast discussion, May 21, 8:44 AM EST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Miami FL
944 AM EDT Thu May 21 2020

.Update...

A quieter start to the morning compared to yesterday. However,
GOES- 16 visible satellite imagery reveals very little in the way
of cloud cover, which will allow for plentiful insolation across
the peninsula. And with warm, moisture-rich southerly flow in
place, both the Gulf and Atlantic sea breezes should be able to
push inland towards and become the focus for convective
development this afternoon. In fact, the morning 21.12Z MIA
sounding already exhibits convective potential with 3232 j/kg of
surface-based CAPE. This value should grow upwards to approx. 4000
j/kg, as daytime heating increases and works in concert with low-
level moisture already in place.

As a shortwave that is apparent in water vapor imagery pushes
eastward, a pocket of colder air will continue to advect across
South Florida, dropping 500mb temperatures (which are already
cooler than average) to around -10 to -11 deg C. This colder air
aloft, combined with low-level lapse rates near 8 degC/km this
afternoon due to the sufficient warming, indicate there is a
potential for the development of a few strong to severe storms.
With DCAPE values already around 1200 j/kg, locally strong
downbursts will be one of the main hazards, along with hail, heavy
rainfall, and frequent lightning.

While highly uncertain, it is not out of the realm of possibility
for few a funnel clouds to materialize, where locally enhanced
SRH develops with backed southeast to easterly winds along the the
Atlantic sea breeze boundary. Overall, greatest convective
coverage should be across the interior, with southerly flow
shifting the concern near the Lake Okeechobee region later in the
afternoon through early evening. Current timing of convection is
between 1PM EDT to 8PM EDT. Please stay informed with the latest
forecast information from NWS Miami as these potential hazards
evolve.

&&

.Prev Discussion... /issued 746 AM EDT Thu May 21 2020/

Aviation...
Generally SE flow across the terminals through the TAF period,
with the exception of KAPF, which should veer westerly after 18Z
as the Gulf seabreeze pushes inland. TSRA should develop over the
interior this afternoon, owing to VCSH in the TAFs. However, at
this time, confidence in coverage over the airfields remains too
uncertain and will monitor VCTS/TSRA as the day unfolds and will
handle with amendments as necessary.

Prev Discussion... /issued 305 AM EDT Thu May 21 2020/

.A Few Strong To Severe T'storms Possible Today...

Short Term (Today through Friday Night)...
Looking aloft, a very interesting mid and upper level pattern
currently resides across the eastern portions of the United States.
A rex block characterized by a deep upper level low across the
Tennessee Valley and an upper level high across the Great Lakes.
This pattern is will remain locked into place through at least
Friday before a kicker amplifies across the central plains and
begins to eject the upper low north and east with time.

All this will translate to an upper level cold pocket across the
southeast. An H5 vort lobe/spoke will rotate over the region today
and will help spark additional diurnal convection, especially
combined with the sea breeze interaction and any residual boundaries
that linger. With the aforementioned cool pocket aloft, lapse rates
will favor moderate instability. Forecast soundings are still
showing and inverted V sounding as well as favorable DCAPE values,
which will be supportive of a few damaging wind gusts. The taller,
more robust updrafts may contain small hail, especially across the
Lake Okeechobee region. Furthermore, waterspout potential will
increase today with favorable low level winds. We'll need to watch
individual boundaries offshore for this potential. Finally, with
an overall weaker flow aloft and PWATs starting to approach 2",
especially up around the lake, some localized flooding may be
possible.

As the impulse begins to move northward away from the region today,
weak upper level ridging will begin to move into the region, which
should overall limit convection overnight, except across the coastal
waters. With the subsidence and lower rain chances, temperatures
will be a degree or two higher on Friday with much of the region
exceeding 90 degrees, especially along the Gulf coast.

Long Term (Saturday through Wednesday)...
Going into the weekend, high pressure aloft remains mostly in
control. Still can't rule out daily sea breeze convection,
especially across the interior as a summerlike pattern begins to set
up. This diurnal convective pattern similar again to a summerlike
pattern will continue through the long term, however, the upper
levels look fairly interesting. Another blocking pattern begins to
set up early next week with the ridge parked over the eastern US
trapping an upper level low across the western Gulf of Mexico and
another near Bermuda. This setup is tricky. Will an active southerly
flow develop or will the high be close enough to allow for lighter
upper level winds and subsidence (a bit drier)? The models
indicate our region will be stuck between all three. The overall
outcome looks to be about the same, again as stated
above...summerlike convection and warmth, but we'll lean a bit
more toward a warmer solution with the highest heights/thicknesses
somewhat closer.

Marine...
The surface flow will gradually back to an easterly direction today
and will persist through the upcoming weekend and likely beyond.
Seas have started to increase across the Atlantic as northeasterly
swells from what once was TS Arthur have started to affect portions
of the Atlantic coast. Some hazardous boating conditions will be
possible as 5 to 7 ft swells build today and persist into Friday.
Some improvement is forecast later this weekend and early next week,
however, scattered diurnally driven convection will be possible each
day, which could locally agitate seas, generate frequent cloud-to-
water lightning, and possibly produce waterspouts.

Beach Forecast...
A moderate to high risk of rip currents will be present across the
Atlantic beaches today into Friday as northeasterly swells from what
once was TS Arthur interact with our coastline. No issues expected
along the Gulf outside of a few scattered T'storms.
&&

.Preliminary Point Temps/PoPs...
West Palm Beach  88  74  87  75 /  10  10  20  10
Fort Lauderdale  87  77  87  77 /  10  10  20  10
Miami            88  76  88  76 /  20  10  30  20
Naples           88  72  91  72 /  10  10  40  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for FLZ168.

AM...Small Craft Advisory until 10 AM EDT Friday for AMZ650-670.

GM...None.
&&

Update...11/HVN
Hazardous weather outlook, May 21, 10:07 AM EST, 2 hours 4 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1107 AM EDT Thu May 21 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
220315-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1107 AM EDT Thu May 21 2020

...A FEW STRONG STORMS POSSIBLE ACROSS THE INTERIOR TODAY...
...HIGH RISK OF RIP CURRENTS BEACHES FOR PALM BEACH COUNTY...
...SMALL CRAFT ADVISORY ATLANTIC WATERS FOR PALM BEACH COUNTY...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Rip Currents: There is a High Risk of Rip Currents along the beaches
of Palm Beach County and a Moderate Risk of Rip Currents along rest
of the east coast beaches of South Florida.

Thunderstorms: Isolated to scattered thunderstorms are possible
across South Florida with the best coverage over the interior and
Lake Okeechobee region. A few of the storms could become strong with
the primary hazards being gusty winds, frequent lightning strikes,
small hail, and heavy rainfall.

Wind: Strongest storms could produce wind gusts up to 50 mph, and
perhaps greater in one or two storms especially over the interior
areas.

Hail: Strongest storms could produce hail up to penny size.

Flooding: Heavy rainfall from thunderstorms, and repeated rounds of
showers and storms, can produce flooding in low lying and poor
drainage areas, especially over the interior areas of South Florida.

Seas: The seas will be building up to 7 feet in the gulf stream
waters of Palm Beach County due to northeast swells. A Small Craft
Advisory in effect for the Atlantic waters off Palm Beach County.

Waterspouts: There is a Moderate chance of waterspouts with any
thunderstorms and showers that do develop over the Atlantic and
Biscayne Bay waters and a slight chance over the Gulf and Lake
Okeechobee waters.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

There will be a chance of daily thunderstorms across South Florida
through the weekend into early next week. Gusty winds, locally heavy
rainfall, lightning, and waterspouts will be possible with the
strongest storms.

A long period northeast swell from once was Tropical Storm Arthur
will continue across the Atlantic waters of South Florida through
early this weekend. This will allow for the Atlantic seas to remain rough
especially over the Palm Beach Atlantic waters through early this
weekend.

The threat of rip currents for Atlantic beaches will also continue
into this weekend as winds become more easterly over South Florida
along with the northeast swells.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed over the interior areas. Please
relay any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, May 21, 11:12 AM EST, 59 minutes before
Special Weather Statement
National Weather Service Miami FL
1212 PM EDT Thu May 21 2020

FLZ073-211700-
Inland Miami-Dade County FL-
1212 PM EDT Thu May 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
100 PM EDT...

* At 1212 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Shark Valley Obs Tower, or 20
  miles northwest of Homestead General Airport, moving east at 10
  mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Shark Valley Obs Tower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2564 8080 2578 8083 2589 8062 2561 8056
TIME...MOT...LOC 1612Z 262DEG 7KT 2573 8076

HVN
Special weather statement, May 21, 11:59 AM EST, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
1259 PM EDT Thu May 21 2020

FLZ067-068-072-168-172-211745-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
1259 PM EDT Thu May 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 145 PM EDT...

* At 1258 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Boca Del Mar, or near Deerfield
  Beach. This storm was nearly stationary.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Boynton
  Beach, Delray Beach, Margate, Lake Worth, Lighthouse Point, Palm
  Beach, Highland Beach, Ocean Ridge, Coconut Creek, Parkland,
  Lantana, Atlantis, Hillsboro Beach, Loxahatchee NWR, Mission Bay
  and Boca Pointe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2623 8028 2656 8031 2663 8001 2630 8000
TIME...MOT...LOC 1658Z 256DEG 3KT 2635 8016

SPM
Special weather statement, May 21, 12:00 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Miami FL
100 PM EDT Thu May 21 2020

FLZ071>074-173-211745-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
100 PM EDT Thu May 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
SOUTHERN BROWARD COUNTIES UNTIL 145 PM EDT...

* At 100 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Intersection Krome And U.S. 27,
  or 9 miles west of Miramar. This storm was nearly stationary.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Pembroke Pines, Hollywood, Miramar, Davie, Plantation, Sunrise,
  Miami Gardens, Weston, North Miami Beach, Miami Lakes, Cooper City,
  Royal Palm Ranches, Palm Springs North, Sunshine Acres, Country
  Club, Pennsuco, Miramar Parkway And University Drive, Pine Island
  Ridge, Intersection Krome And U.S. 27 and Nova Southeastern
  University.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2588 8055 2605 8059 2611 8040 2610 8022
      2592 8020
TIME...MOT...LOC 1700Z 256DEG 3KT 2597 8051

SPM
Special weather statement, May 21, 12:03 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Miami FL
103 PM EDT Thu May 21 2020

FLZ070-073-075-174-211745-
Inland Collier County FL-Mainland Monroe FL-Far South Miami-
Dade County FL-Inland Miami-Dade County FL-
103 PM EDT Thu May 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MAINLAND MONROE AND NORTHERN MIAMI-DADE COUNTIES UNTIL 145 PM EDT...

* At 103 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Loop Road Ee Center, or 21
  miles east of Chokoloskee, moving northeast at 5 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  The Redland, Loop Road Ee Center, Dade-
  Collier Training Airport, Fortymile Bend, Shark Valley Obs Tower,
  Pa-Hay-
  Okee Overlook, Everglades National Park and Big Cypress National
  Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2534 8076 2553 8099 2582 8115 2600 8094
      2589 8080 2559 8048
TIME...MOT...LOC 1703Z 224DEG 6KT 2580 8098

SPM
Special weather statement, May 21, 12:09 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Miami FL
109 PM EDT Thu May 21 2020

FLZ067-068-071-072-168-172-211745-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
109 PM EDT Thu May 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 145 PM EDT...

* At 109 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Mission Bay, or near Deerfield
  Beach. This storm was nearly stationary.

* Nickel size hail and wind gusts of 50 to 55 mph possible with this
  storm.

* Locations impacted include...
  Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Margate,
  Coconut Creek, Parkland, Mission Bay, Boca Pointe, Godfrey Road,
  Boca Del Mar, Hamptons At Boca Raton, Loxahatchee NWR, Fau South
  Campus, Hillsboro Ranches, North Pompano Beach, Boca West,
  Hillsboro Pines, Ramblewood East and South County Regional Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2625 8014 2630 8031 2640 8026 2638 8009
TIME...MOT...LOC 1709Z 207DEG 1KT 2634 8021

SPM

The radar

The Miami radar (KAMX), 91 km away, was scanning. The volume nearest the first event began at 17:13 UTC.

Open the radar archive at this moment

Event by event

8 hail, 1 funnel cloud, 1 tornado, 1 thunderstorm wind, 1 flood. Local standard time, as filed.

Funnel Cloud, Palm Beach

When
May 21, 12:11 PM EST
Where
Palm Beach County, 3.71 mi NW of Boca Raton
Reported by
Public
Coordinates
26.390, -80.120

A photo of a funnel cloud was reported in Boca Raton, west of I-95 and Spanish River Blvd, looking west toward Military Trail.

Hail, Miami-Dade

When
May 21, 12:30 PM EST
Where
Miami-Dade County, 2.16 mi NNW of Pennsuco
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
25.910, -80.380

A trained spotter driving on the Florida Turnpike near US 27 reported hail up to the size of quarters.

Hail, Miami-Dade

When
May 21, 12:33 PM EST
Where
Miami-Dade County, 3.11 mi W of Palm Spgs North
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
25.930, -80.370

An off-duty NWS Employee reported nickel size hail just north of US-27 on the Florida Turnpike.

Hail, Broward

When
May 21, 12:40 PM EST
Where
Broward County, 4.63 mi W of Coral Spgs
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
26.271, -80.295

A trained spotter called to report nickel size hail near Sample Road and the Sawgrass Expressway associated with a thunderstorm.

Hail, Broward

When
May 21, 12:55 PM EST
Where
Broward County, 3.39 mi WSW of Coral Spgs
Measured
1 in hail
Reported by
Social Media
Coordinates
26.250, -80.270

A video relayed via social media reported quarter sized hail in Coral Springs.

Hail, Broward

When
May 21, 1:05 PM EST
Where
Broward County, 3.78 mi W of Coral Spgs
Measured
1 in hail
Reported by
Social Media
Coordinates
26.280, -80.280

A video via social media reported quarter size hail near Sample Road and the Sawgrass Expressway near Coral Springs.

Hail, Palm Beach

When
May 21, 1:10 PM EST
Where
Palm Beach County, Wellington
Measured
0.75 in hail
Reported by
Social Media
Coordinates
26.670, -80.250

Reports via social media of hail up to the size of pennies in Wellington.

Hail, Broward

When
May 21, 1:12 PM EST
Where
Broward County, 5.18 mi SW of Coral Spgs
Measured
0.88 in hail
Reported by
Social Media
Coordinates
26.210, -80.270

A video via social media reported nickel size hail near Tamarac.

Hail, Broward

When
May 21, 1:45 PM EST
Where
Broward County, 8.29 mi N of Miramar
Measured
0.88 in hail
Reported by
Public
Coordinates
26.120, -80.400

Members of the public reported nickel size hail with a thunderstorm in Weston near Saddle Club Road.

Tornado, Palm Beach

When
May 21, 1:45 PM EST to 2:00 PM EST
Where
Palm Beach County, 0.3 mi SW of Belle Glade
Rating
EF0
Path length
0.25 mi
Path width
25 yd
Reported by
Law Enforcement
Coordinates
26.677, -80.674

The Palm Beach Sheriffs Office and multiple trained spotters reported that a landspout tornado occurred in an open field near 800 S. Main Street in Belle Glade. No damage was noted.

Thunderstorm Wind, Palm Beach

When
May 21, 2:10 PM EST
Where
Palm Beach County, 0.62 mi W of Belle Glade
Measured
37 kt (43 mph) estimated gust
Crop damage
$1,000
Reported by
NWS Employee
Coordinates
26.680, -80.680

An off-duty NWS employee reported a large tree down in Belle Glade associated with a thunderstorm that moved through the area. Estimated wind gust from closest weather observation site, US Sugar 04.

Flood, Broward

When
May 21, 3:30 PM EST to 5:30 PM EST
Where
Broward County, 56.58 mi NW of Coral Spgs to 55.97 mi NW of Coral Spgs
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
26.761, -80.953

An off duty NWS employee reported flooding of roadways and parking lots in eastern portions of Clewiston.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2020Every state in 2020This day in weather historyThe tornado archive for Florida, 2020Warnings in Florida, May 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 891027, 891037, 891029, 891028, 891030, 891032, 891038, 891031, 891033, 891177, 891036, 891174.